Alert archive / California / Flash Flood Warnings in 1997

Flash Flood Warning 11, NWS Las Vegas, NV

August 3, 1997San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Aug 3, 1997, 2:56 PM PDT for San Bernardino County, California. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 1997, 2:56 PM PDT (21:56 UTC)
Expired
Aug 3, 1997, 4:00 PM PDT
In force
64 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLAS 032157
FFWLAS
CAC071-032300-
 
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
256 PM PDT SUN AUG 3 1997
 
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
EFFECTIVE UNTIL  400 PM PDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN EAST CALIFORNIA
 
   ...SOUTHERN SAN BERNARDINO COUNTY
 
NATIONAL WEATHER SERVICE DOPPLER RADAR AND A COUPLE SPOTTERS IN SOUTHERN
SAN BERNARDINO COUNTY REPORTED HEAVY RAIN OCCURRING IN LANDERS...TWENTY
NINE PALMS...YUCCA VALLEY AND COPPER MOUNTAIN.
 
DO NOT TRY TO OUT RACE RUNNING WATERS EITHER BY FOOT.  DO NOT TRY
TO CROSS RUNNING WATERS WITH AUTOMOBILES.  GET TO HIGHER GROUND
IMMEDIATELY.
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE A<WAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
 
CORDERO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 1:50 PM PDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 3, 1:50 PM PDT, 1 hour 6 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
150 PM PDT SUN AUG 3 1997

WATER VAPOR LOOP THIS AFTERNOON SHOWED ABUNDANT MSTR AT MID AND UPR
LVLS FLOWING N INTO THE CWA.  VORT MAX...WHICH WAS CLEARLY EVIDENT
OVR NRN BAJA...WAS SHOWN LIFTING NNW.  KESX RADAR SHOWED SCT RW AND
A FEW TRW ACRS SRN PTNS OF THE CWA LIFTING OFF THE NW VIA SE FLO
ALF.  12Z ETA/AVN/NGM FAILED TO PROPERLY INITIALIZE VORT LOBE.
MOVMT OF VORT LOBE DEFINATELY AN UNCERTAINTY...BUT THINK FEATURE WL
CONT TO LIFT N AND BE LOCATED ACRS SRN NEVADA SOMETIME DURING THE
ERY MORNING HOURS.  BASED ON THIS TIMING...SCT NOCTURAL RW/TRW A
GOOD POSSIBLITY ACRS ALL BUT THE EXTREME N.  PER COOR WITH
PHX/LAX...WL CANCEL FLASH FLOOD WATCHES FOR SE CA AND NW AZ.  SOME
TRW WERE BEGINNING TO FLARE UP ACRS THE MTNS OF SAN BERNARDINO
WHERE GREATEST SURFACE HEATING OCCURED TDA...BUT FOR THE MOST PART
ACTIVITY HAS BEEN SUPRESSED BY CONSIDERABLE CLOUD COVER.  EXTND
PROGS INTESIFY UPR RDG ACRS THE WRN US WITH UPR HI CENTERED ACRS
SRN NEVADA THRU MUCH OF THE PD.  THIS SHOULD EFFECTIVELY CAP MOST
AREAS...EXCEPT PERHAPS ACRS PTNS OF MOHAVE COUNTY AND S CNTL NEVADA
MTNS.  LAS 4220.  MATUSIEWICZ

SRN NV...NONE
ERN CA...NONE
NW AZ ...NONE

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:56 PM PDTSevere Thunderstorm WarningVEFSan Bernardino64 min
Aug 3, 4:00 PM PDTFlash Flood WarningVEFSan Bernardino60 min
Aug 3, 4:00 PM PDTSevere Thunderstorm WarningVEFSan Bernardino60 min
Aug 3, 4:59 PM PDTFlash Flood WarningVEFSan Bernardino31 min
Aug 3, 4:59 PM PDTSevere Thunderstorm WarningVEFSan Bernardino31 min

Nearby

Flash Flood Warnings in California, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.